Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 100, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 7, 2011, 2:51 AM PST. It took effect at Dec 7, 2011, 3:07 PM PST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2011, 2:51 AM PST (10:51 UTC)
- In effect from
- Dec 7, 2011, 3:07 PM PST
- Expired
- Dec 8, 2011, 10:00 PM PST
- In force
- 31 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
646 WHUS76 KEKA 071051 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 251 AM PST WED DEC 7 2011 PZZ470-071900- /O.NEW.KEKA.SC.Y.0100.111208T0000Z-111209T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 251 AM PST WED DEC 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST THURSDAY. * WINDS...WINDS N 10 TO 20 KT INCREASING TO 15 TO 25 KT THIS AFTERNOON THE WINDS WILL SLOWLY DIMINISH ON FRIDAY. * WAVES...SHORT PERIOD SEAS WILL INCREASE TO 4 TO 6 FEET TONIGHT AND THURSDAY THEN SUBSIDE THURSDAY NIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
4 follow-up statements
600 WHUS76 KEKA 071633 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 833 AM PST WED DEC 7 2011 PZZ470-080045- /O.EXT.KEKA.SC.Y.0100.111208T0300Z-111209T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 833 AM PST WED DEC 7 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 PM PST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 PM PST THURSDAY. * WINDS...WINDS N 10 TO 20 KT INCREASING TO 15 TO 25 KT THIS EVENING. THE WINDS WILL SLOWLY DIMINISH ON FRIDAY. * WAVES...SHORT PERIOD SEAS WILL INCREASE TO 4 TO 6 FEET TONIGHT AND THURSDAY THEN SUBSIDE THURSDAY NIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
632 WHUS76 KEKA 072307 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 307 PM PST WED DEC 7 2011 PZZ475-080715- /O.EXB.KEKA.SC.Y.0100.111207T2307Z-111209T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 307 PM PST WED DEC 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THURSDAY. * WINDS...WINDS N 10 TO 15 KT INCREASING TO 10 TO 20 KT LATER TONIGHT. THE WINDS WILL SLOWLY DIMINISH ON THURSDAY. * WAVES...COMBINED SEAS WILL OF 7 TO 9 FT WITH A DOMINANT PERIOD OF 9 SECONDS WILL INCREASE SLIGHTLY THURSDAY MORNING BEFORE DIMINISHING THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-080715- /O.EXT.KEKA.SC.Y.0100.111207T2307Z-111209T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 307 PM PST WED DEC 7 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THURSDAY. * WINDS...N WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 KT TONIGHT. THESE WINDS WILL PERSIST THROUGH THURSDAY AFTERNOON AND DIMINISH THURSDAY EVENING. * WAVES...WIND WAVES OF 5 TO 7 FT WILL COMBINE WITH A FRESH NORTHERLY SWELL OF 6 TO 8 FT AT 8 SECONDS AND AN 12 SECOND W SWELL OF 3 TO 4 FT. THESE WILL SLOWLY DIMINISH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
334 WHUS76 KEKA 081054 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 254 AM PST THU DEC 8 2011 PZZ470-475-082300- /O.CON.KEKA.SC.Y.0100.000000T0000Z-111209T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 254 AM PST THU DEC 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...N WINDS OF 15 TO 25 KT WILL CONTINUE TODAY...MAINLY WELL OFFSHORE NORTH OF CAPE MENDOCINO. THESE WINDS WILL DIMINISH THIS EVENING. * WAVES...WIND WAVES OF UP TO 5 TO 7 FT WILL COMBINE WITH A 12 SECOND W SWELL OF 2 TO 4 FT. THESE WILL SLOWLY DIMINISH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
547 WHUS76 KEKA 082230 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 230 PM PST THU DEC 8 2011 PZZ470-475-090600- /O.CON.KEKA.SC.Y.0100.000000T0000Z-111209T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 230 PM PST THU DEC 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...N WINDS OF 10 TO 20 KT WITH GUSTS TO 25 KT...MAINLY NORTH OF CAPE MENDOCINO. THESE WINDS WILL DIMINISH THIS EVENING. * WAVES...WIND WAVES AND FRESH SWELL OF 6 TO 9 FT WITH A DOMINANT PERIOD AROUND 8 SECONDS. THESE WILL SLOWLY DIMINISH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 3:28 PM PST, 11 hours 23 minutes earlier.
Area forecast discussion, Dec 6, 3:28 PM PST, 11 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 328 PM PST TUE DEC 6 2011 .SYNOPSIS... MOSTLY CLEAR SKIES...CRISP MORNINGS AND PLEASANT AFTERNOONS WILL CONTINUE AS HIGH PRESSURE PERSISTS OVER THE REGION THROUGH AT LEAST THE END OF THIS WEEK. && .DISCUSSION... WE CAN EXPECT MORE DRY WEATHER AND SUNSHINE FOR THE FORESEEABLE FUTURE AS BLOCKING HIGH PRESSURE REMAINS OVER THE NORTHEAST PACIFIC HEADING THROUGH THE WEEKEND INTO NEXT WEEK. WE WILL SEE A COUPLE OF MINOR DISTURBANCES PASSING BY WITH MOST OF THE ENERGY KEPT TO OUR NORTHEAST...WITH UPPER LEVEL HIGH PRESSURE REESTABLISHING ITSELF AFTER EACH DISTURBANCE PASSES BY. ONE SUCH DISTURBANCE WILL MOVE THROUGH WED NT/THU MORNING WITH THE FLOW BECOMING MORE SOUTHERLY AND WEAKLY ONSHORE AHEAD OF IT. THIS MAY ALLOW FOR SOME COASTAL LOW CLOUDS WEDNESDAY NIGHT BUT NOT EXPECTING ANYTHING TOO EXTENSIVE WITH LIMITED MOISTURE AROUND. DRIER AIR WILL QUICKLY BUILD BACK IN WITH WEAK OFFSHORE FLOW BECOMING REESTABLISHED INTO THE WEEKEND. TRENDED HIGH TEMPS WARMER THAN GUIDANCE AND LOWS LOWER THAN GUIDANCE GIVEN THE BIAS WE HAVE BEEN SEEING OVER THE PAST WEEK. FROST WILL CONTINUE TO OCCUR MOST LOCATIONS...BUT NOWHERE THAT HASNT ALREADY SEEN THE GROWING SEASON COME TO AN END OVER THE PAST FEW DAYS. ANOTHER DISTURBANCE WITH A BIT MORE DEPTH TO IT AND MORE TIME AND SPACE OVER THE PACIFIC MAY BRING MORE CLOUDS IN SAT NT/SUN MORNING BUT THAT LOOKS TO BE THE ONLY IMPACT AT THIS POINT. MAY HAVE SOME STRONGER NE WINDS ALOFT IN ITS WAKE FOR SOME STRONGER WINDS ACROSS THE RIDGETOPS MONDAY BUT THE SFC PRESSURE GRADIENT LOOKS RELATIVELY WEAK WITH THE THERMAL TROUGH EXTENDING NORTHWARD ALONG THE NW CALIFORNIA COAST. THERE ARE SOME SIGNS OF THE PATTERN BECOMING A BIT LESS AMPLIFIED LATER NEXT WEEK. SOME ENERGY DROPPING SOUTHWARD ACROSS INTERIOR CALIFORNIA MAY EVENTUALLY BEGIN RETROGRADING UNDERNEATH THE RIDGE. THIS WILL STILL ALLOW AT LEAST AN EXTENSION OF HIGH PRESSURE TO REMAIN OVER THE PACIFIC NORTHWEST WITH THE TENDENCY FOR OFFSHORE FLOW TO REMAIN. THE GFS AND ITS ENSEMBLES HAVE BEEN LESS CONSISTENT AND LESS TRUSTWORTHY IN TRYING TO BREAK DOWN THE PATTERN...SO UNTIL WE SEE MORE CONSISTENCY AND MORE MODEL SUPPORT WE WILL KEEP THE FORECAST UNSEASONABLY DRY WITH WELL BELOW CLIMO POPS...DESPITE THE STANDARD LOWER CONFIDENCE HEADING FURTHER OUT IN TIME. LEFT THE SLIGHT CHC POPS TUESDAY BUT WILL LIKELY NEED TO REMOVE THOSE AS WELL. AAD && .AVIATION... VFR CONDITIONS WILL PERSIST OVERNIGHT AT THE TAF SITES. AN EDDY OF LOW CLOUDS HAS FORMED OVER THE COASTAL WATERS TODAY AND MAY MOVE TOWARD THE COAST LATER THIS EVENING AND OVERNIGHT AS WINDS INCREASE OUT OF THE NORTH OVER THE WATERS. HOWEVER THE MOST LIKELY SCENARIO IS FOR THESE CLOUDS TO STAY OUT OVER THE WATERS AND MOVE SOUTH SO THE TAFS WILL MAINTAIN VFR. A FEW PATCHY AREAS OF VALLEY FOG WILL BE POSSIBLY WEDNESDAY MORNING AWAY FROM THE TAF SITES. RPA && .MARINE... WINDS AND SEAS WILL REMAIN LOW OVERNIGHT BEFORE WINDS INCREASE OUT OF THE NORTH...GREATEST ACROSS THE NORTHERN OUTER WATERS. THIS IS IN RESPONSE TO LOWERING PRESSURE OVER LAND AS A WEAK UPPER LEVEL LOW HOLDS OVER CENTRAL CALIFORNIA AND HIGH PRESSURE IS MAINTAINED OVER THE NORTHEASTERN PACIFIC. AS THE HIGH WEAKENS THURSDAY NIGHT WINDS WILL DECREASE ONCE AGAIN. FRESH SWELL FROM THESE NORTHERLY WINDS WILL PROPAGATE SOUTH INTO THE SOUTHERN WATERS AND THUS SEAS HAVE BEEN INCREASED THURSDAY INTO FRIDAY ACROSS THE SOUTHERN WATERS. ON FRIDAY A NORTHWEST SWELL BEGINNING AROUND 20 SECONDS WILL BEGIN TO ENTER THE WATERS BUILDING TO AROUND 8-9 FT AT 15 TO 16 SECONDS ON SATURDAY. IF WIND DRIVEN SEAS SETTLE ENOUGH ON FRIDAY AS THE WINDS DECREASE A SNEAKER WAVE THREAT MAY DEVELOP AS THE FORERUNNERS REACH THE COAST. AT THIS POINT ENP/SWAN GUIDANCE INDICATES SEAS SHOULD STILL BE UNSETTLED THUS REDUCING THE SNEAKER WAVE THREAT. THIS WILL BE WATCHED CLOSELY AND IF CONDITIONS LOOK MORE FAVORABLE THE THREAT WILL BE HIGHLIGHTED IN THE HWO. NORTHERLY WINDS WILL INCREASE ONCE AGAIN EARLY NEXT WEEK AS AN UPPER LEVEL LOW DIVES SOUTH OVER INTERIOR OREGON/IDAHO INTO THE GREAT BASIN AND THEN FINALLY THE DESERT SOUTHWEST. RPA && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Dec 6, 4:35 AM PST, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 435 AM PST TUE DEC 6 2011 CAZ001>004-076-071245- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 435 AM PST TUE DEC 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.